Medical questions & health advice by board certified doctors
"What are common DVT post symptoms?"
I take 5 mg of Coumadin after a subclavian DVT episode where the ICU dr did an angioplasty and trombolitic treatment with venogram.Everything went fine after the noninvasive procedure but I have been experiencing currently dizziness in the pm every day on and off and also having vision disturbances. Why?
I would strongly recommend that you get medical attention immediately, potentially going to an emergency room for evaluation if necessary. I say this because these symptoms could be consistent with small strokes in the brain from bits of the clot breaking off in the vein and traveling to your brain. This wouldn't be common, because most cases of clot that break of are blocked from getting to the brain by the heart and lungs, but some people have an anatomic variant in their hearts called a patent foramen ovale, and this can be associated with strokes from venous blood clots. Your doctor will perform a thorough neurological examination looking for any evidence of a neurological problem. They may also want to get some imaging of your brain, such as an MRI. They will also check your blood work to make sure that your anti coagulation on your dose of coumadin is appropriate. If there is any concern that these might be strokes, after this workup, they may also want to get an echocardiogram looking for evidence of the patent foramen ovale in your heart. Get medical attention right away about this potentially serious problem!
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.